Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 63, NWS State College, PA

July 3, 2014Centre County, Clearfield County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 3, 2014, 12:56 PM EDT for Centre County, Clearfield County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 12:56 PM EDT (16:56 UTC)
Expired
Jul 3, 2014, 2:00 PM EDT
In force
64 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Clearfield County, PA

The radar

The State College radar (KCCX), 18 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 12:59 PM EDTTSTM WND DMGKellytown, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 12:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 4.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS51 KCTP 031656
SVRCTP
PAC027-033-031800-
/O.NEW.KCTP.SV.W.0063.140703T1656Z-140703T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1256 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 200 PM EDT

* AT 1256 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR JEFFRIES...AND MOVING EAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PHILIPSBURG...WOODLAND...OSCEOLA MILLS...CHESTER HILL...
  HOUTZDALE...SNOW SHOE...NORTH PHILIPSBURG...CLARENCE...SOUTH
  PHILIPSBURG...SANDY RIDGE...MOSHANNON...PINE GLEN...JULIAN...
  JEFFRIES...BLACK MOSHANNON STATE PARK...MORRISDALE...IRVONA...WEST
  DECATUR...COALPORT AND GRASSFLAT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 126 AND 153.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4115 7790 4089 7778 4073 7853 4073 7855
      4090 7863
TIME...MOT...LOC 1656Z 250DEG 26KT 4086 7847 

$$

STEINBUGL
3 follow-up statements
403 
WWUS51 KCTP 031706
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
106 PM EDT THU JUL 3 2014

PAC027-033-031800-
/O.CON.KCTP.SV.W.0063.000000T0000Z-140703T1800Z/
CENTRE PA-CLEARFIELD PA-
106 PM EDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHWESTERN CENTRE AND SOUTHEASTERN CLEARFIELD COUNTIES...

AT 105 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER JEFFRIES...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
PHILIPSBURG...WOODLAND...OSCEOLA MILLS...CHESTER HILL...HOUTZDALE...
SNOW SHOE...NORTH PHILIPSBURG...CLARENCE...SOUTH PHILIPSBURG...SANDY
RIDGE...MOSHANNON...PINE GLEN...JULIAN...JEFFRIES...BLACK MOSHANNON
STATE PARK...MORRISDALE...WEST DECATUR...GRASSFLAT...BRISBIN AND
KYLERTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4115 7790 4089 7778 4078 7837 4085 7842
      4095 7849
TIME...MOT...LOC 1705Z 247DEG 27KT 4090 7837 

$$

STEINBUGL
858 
WWUS51 KCTP 031733
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT THU JUL 3 2014

PAC033-031742-
/O.CAN.KCTP.SV.W.0063.000000T0000Z-140703T1800Z/
CLEARFIELD PA-

133 PM EDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLEARFIELD COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4115 7790 4089 7778 4078 7834 4085 7829
      4086 7825 4091 7822 4094 7815 4096 7816
      4095 7814 4096 7813 4094 7813 4096 7808
      4097 7810 4103 7808 4105 7806 4106 7809
      4108 7810
TIME...MOT...LOC 1732Z 250DEG 26KT 4097 7812 

$$

PAC027-031800-
/O.CON.KCTP.SV.W.0063.000000T0000Z-140703T1800Z/
CENTRE PA-
133 PM EDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHWESTERN CENTRE COUNTY...

AT 132 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BLACK MOSHANNON STATE PARK...MOVING
EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
PHILIPSBURG...OSCEOLA MILLS...CHESTER HILL...SNOW SHOE...NORTH
PHILIPSBURG...CLARENCE...SOUTH PHILIPSBURG...SANDY RIDGE...
MOSHANNON...PINE GLEN...JULIAN...BLACK MOSHANNON STATE PARK AND
UNIONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4115 7790 4089 7778 4078 7834 4085 7829
      4086 7825 4091 7822 4094 7815 4096 7816
      4095 7814 4096 7813 4094 7813 4096 7808
      4097 7810 4103 7808 4105 7806 4106 7809
      4108 7810
TIME...MOT...LOC 1732Z 250DEG 26KT 4097 7812 

$$

STEINBUGL
919 
WWUS51 KCTP 031759
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 PM EDT THU JUL 3 2014

PAC027-031809-
/O.EXP.KCTP.SV.W.0063.000000T0000Z-140703T1800Z/
CENTRE PA-
159 PM EDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CENTRE COUNTY
WILL EXPIRE AT 200 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4115 7790 4089 7778 4078 7834 4085 7829
      4086 7825 4091 7822 4094 7815 4096 7816
      4095 7814 4096 7813 4094 7813 4096 7808
      4097 7810 4103 7808 4105 7806 4106 7809
      4108 7810
TIME...MOT...LOC 1756Z 250DEG 26KT 4097 7812 

$$

STEINBUGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:22 AM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 3, 10:22 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1022 AM EDT THU JUL 3 2014

.SYNOPSIS...

A SLOW MOVING COLD FRONT WILL INTERACT WITH A PLUME OF DEEP
MOISTURE TO THE NORTH OF HURRICANE ARTHUR TO FUEL THE DEVELOPMENT
OF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT.
HIGH PRESSURE ACCOMPANIED BY COOLER AND LESS HUMID CONDITIONS
WILL BRING A VERY COMFORTABLE AND DRY 4TH OF JULY HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

MUCH OF THE CWA IS QUIET AS OF MID MORNING...WITH THE EXCEPTION
BEING THE FAR NW WHERE AN AREA OF SHOWERS IS MOVING ACROSS.

THE BROAD SLOW-MOVING COLD FRONT IS HARD TO FIND...BUT THE MESO-
ANAL SUGGESTS IT IS OVER WESTERN PA. THIS WILL ACT TO ENHANCE LOW
LEVEL CONVERGENCE AND EVENTUAL CONVECTIVE DEVELOPMENT LATER THIS
MORNING AND AFTERNOON. BIGGEST ISSUE IS WHERE THIS BOUNDARY WILL
SET UP AS THE MOISTURE FROM ARTHUR STREAMS NEWD UP THE EASTERN
SEABOARD.

FROM EARLIER...

THE WESTERN EDGE OF SPC/S SLIGHT RISK AREA EXTENDS FROM AROUND
WELLSBORO...SSW TO RENOVO...STATE COLLEGE ALTOONA AND BEDFORD.

A PLUME OF ANOMALOUSLY HIGH PWAT AIR OF 1.5 TO 2 INCHES WILL
PREVAIL TODAY INTO THIS EVENING ACROSS THE EASTERN HALF OF THE
CWA. THE ADDED THREAT TO TODAY/S STORMS WILL BE AN ENHANCED
POTENTIAL FOR FLASH FLOODING FROM NEWD MOVING/TRAINING TSRA...AS
INCREASING DEEP LAYERED IS GENERATED/MOVES EAST BENEATH THE RIGHT
ENTRANCE REGION OF A STRONG SSWRLY UPPER LEVEL JET /STRETCHED FROM
THE OHIO VALLEY TO SERN CANADA/. LOCALIZED RAINFALL OF UP TO 2
INCHES IN LESS THAN AN HOUR COULD EASILY OCCUR ACROSS PARTS OF
CENTRAL AND EASTERN PENN...ALTHOUGH BASIN AVERAGE AMOUNTS WILL BE
OBVIOUSLY MUCH LOWER AND GENERALLY BETWEEN 4 AND 8 TENTHS OF AN
INCH BY DUSK.

A FLASH FLOOD WATCH HAS BEE POSTED FOR THE EASTERN HALF OF OUR CWA
BEGINNING AT 17Z TODAY...AND CONTINUING UNTIL 01Z FOR MUCH OF THE
REGION /EXCEPT FOR THE FAR SE WHERE THE WATCH EXPIRES AT 04Z
FRIDAY.

03/03Z SREF PROB OF CAPE EXCEEDING 1000 J/KG IS BASICALLY A GIVEN
TODAY ACROSS THE EASTERN HALF OF THE STATE...WHILE THE PROB OF
CAPE EXCEEDING 2000 J/KG IS BETWEEN 30-50 PERCENT NEAR AND TO THE
EAST OF THE SUSQ VALLEY. 0-1 KM SWRLY BULK SHEAR OF 20 KTS...AND
0-1 KM EHI OF 1 M2/S2 OR GREATER IS LOCATED OVER AND TO THE EAST
OF THE SUSQ MAINSTEM THIS AFTERNOON AND EARLY THIS EVENING...AND
THAT/S THE MOST LIKELY PLACE THAT WE/LL SEE THE THREAT FOR SVR
TSRA /SIMILAR TO WHERE THE STRONGEST STORMS OCCURRED YESTERDAY/.

HIGH TEMPS THIS AFTERNOON WILL VARY FROM THE MUCH MORE COMFORTABLE
MID 70S ACROSS THE NW MTNS...TO THE MID AND UPPER 80S ACROSS THE
SOUTHERN AND EASTERN VALLEYS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
IMPROVING CONDITIONS WILL DEVELOP FOR LATER TODAY /ACROSS THE
WEST/...AND LATE TONIGHT IN THE FAR EAST THU INTO FRIDAY AS THE
FRONT EDGES EAST OF THE CWA. HOWEVER...SOME SOME SHOWERS SHOULD
LINGER ACROSS THE FAR EAST AFTER MIDNIGHT TONIGHT.

COOLER AIR MOVING INTO THE REGION TONIGHT ON A 4-8 KT WNWRLY
BREEZE SHOULD BE ACCOMPANIED BY A FAIR AMOUNT OF CLOUDS...SO FOG
SHOULD BE ON THE PATCHY LIGHT SIDE IN MOST PLACES.

LOW TEMPS TONIGHT WILL RANGE FROM THE LOWER 50S ACROSS THE NW
MTNS...TO MID AND UPPER 60S ACROSS THE CENTRAL AND LOWER SUSQ
VALLEY.

INDEPENDENCE DAY SHOULD SHINE IN ALL OF IT/S GLORY THANKS TO A
LARGE AREA OF HIGH PRESSURE BUILDING IN AND PROVIDING INCREASING
SUNSHINE BUT DECREASING /AND VERY REFRESHING/ DEWPOINTS IN THE
40S NW AND 50S ACROSS THE SE.

AFTERNOON HIGH TEMPS WILL BE IN THE LOWER TO MID 70S ACROSS THE
NORTHERN AND WESTERN MTNS...AND UPPER 70S IN THE SE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WILL HAVE TO MONITOR THE AMOUNT OF CLDS FOR FRIDAY NIGHT INTO
SAT...GETTING CONCERN ABOUT HOW MUCH COOL AIR IS ADVECTED SE
ACROSS THE LAKES.

EXPECT A NICE DAY ON SUNDAY.

WENT WITH LOW CHC POPS ACROSS THE NORTH ON MONDAY...THEN ALL
AREAS FOR TUE INTO WED...AS EC AND OTHER MODELS HINT AT A
WEAK FRONT DROPPING SOUTHWARD.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...

TERMINALS ARE VFR AS OF MID MORNING.

HUMID AIR REMAINS IN PLACE OVER THE AREA DAY WITH POTENTIAL
REDUCTIONS DUE TO ANOTHER ROUND OF THUNDERSTORMS EXPECTED THIS
AFTERNOON AND EVENING. DUE TO THE VARIABILITY OF THE TIMING...HAVE
LEFT THE MENTION OF THUNDER OUT OF THE TERMINALS FOR NOW.  ANY
SITE THAT RECEIVES PRECIPITATION THIS AFTERNOON OR EARLY EVENING
WILL HAVE AN ELEVATED CHANCE FOR LOW CLOUDS/PATCHY FOG TONIGHT
INTO FRIDAY MORNING.

OVERALL LOOK FOR IMPROVING CONDS TONIGHT WITH PREDOMINATELY VFR
FLYING FRI INTO THE WEEKEND.

OUTLOOK...

FRI-EARLY SUN...VFR.

LATE SUN-MON...CHANCE REDUCTIONS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR PAZ028-036-
037-041-042-046-049>053-056-063-064.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ057>059-065-066.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT/MARTIN
LONG TERM...LAMBERT/MARTIN
AVIATION...LA CORTE/CERU
Hazardous weather outlook, Jul 3, 12:53 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1253 PM EDT THU JUL 3 2014

PAZ004-005-010-041700-
WARREN-MCKEAN-ELK-
1253 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>027-034-035-045-041700-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-BEDFORD-FULTON-SOUTHERN CLINTON-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR
DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY
SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT
RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM
BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO.
SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND
HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-011-017-024-033-041700-
POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1253 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR
DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY
SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT
RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM
BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO.
SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND
HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-037-041-042-046-049>053-056-063-064-041700-
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING
WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-065-066-041700-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING
WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 12:03 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 PM EDT THU JUL 3 2014

PAZ017-024-031645-
CLEARFIELD PA-CAMBRIA PA-
1203 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CAMBRIA AND SOUTHERN
CLEARFIELD COUNTIES...

AT 1202 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COMMODORE...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CHERRY TREE AND NORTHERN CAMBRIA AROUND 1220 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RAMEY...IRVONA...GLEN
HOPE...NEW WASHINGTON...WESTOVER...MAHAFFEY...BURNSIDE...LUMBER
CITY...COALPORT AND CHERRY TREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4072 7881 4072 7880 4088 7881 4101 7846
      4078 7834 4077 7835 4075 7838 4063 7885
TIME...MOT...LOC 1602Z 248DEG 28KT 4072 7895

STEINBUGL
Special weather statement, Jul 3, 12:47 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1247 PM EDT THU JUL 3 2014

PAZ017-031730-
CLEARFIELD PA-
1247 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM IS AFFECTING SOUTHERN CLEARFIELD COUNTY...

AT 1246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CURWENSVILLE...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WOODLAND...HOUTZDALE AND JEFFRIES AROUND 110 PM EDT.
  PHILIPSBURG...OSCEOLA MILLS...CHESTER HILL AND SOUTH PHILIPSBURG
AROUND 120 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RAMEY...WALLACETON...
IRVONA...BRISBIN...GLEN HOPE...MORRISDALE...COALPORT...WEST DECATUR
AND LUMBER CITY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 124 AND 129.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4105 7825 4092 7819 4091 7822 4089 7822
      4088 7825 4086 7825 4085 7829 4076 7836
      4072 7856 4073 7865 4088 7872
TIME...MOT...LOC 1646Z 250DEG 26KT 4083 7856

STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:18 PM EDTSpecial Weather StatementCTPNorthumberland27 min
Jul 3, 3:10 AM EDTFlash Flood WatchCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more26 hr
Jul 3, 12:03 PM EDTSpecial Weather StatementCTPClearfield42 min
Jul 3, 12:47 PM EDTSpecial Weather StatementCTPClearfield43 min
Jul 3, 1:13 PM EDTSpecial Weather StatementCTPCameron47 min
Jul 3, 1:15 PM EDTSpecial Weather StatementCTPBlair60 min
Jul 3, 1:32 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon, Mifflin58 min
Jul 3, 1:36 PM EDTSpecial Weather StatementCTPPotter24 min
Jul 3, 1:47 PM EDTSpecial Weather StatementCTPClinton28 min
Jul 3, 2:02 PM EDTSpecial Weather StatementCTPCentre43 min
Jul 3, 2:04 PM EDTSpecial Weather StatementCTPFranklin56 min
Jul 3, 2:08 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga67 min
Jul 3, 2:14 PM EDTSpecial Weather StatementCTPCentre, Clinton46 min
Jul 3, 2:21 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin54 min
Jul 3, 2:27 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 1 more63 min
Jul 3, 2:30 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Tioga60 min
Jul 3, 2:39 PM EDTSpecial Weather StatementCTPLebanon36 min
Jul 3, 2:48 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more57 min
Jul 3, 3:00 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill48 min
Jul 3, 3:16 PM EDTSevere Thunderstorm WarningCTPCentre, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more59 min
Jul 3, 3:17 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin58 min
Jul 3, 3:34 PM EDTSpecial Weather StatementCTPCameron, Clearfield, Elk, McKean26 min
Jul 3, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill54 min
Jul 3, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Juniata, Mifflin, Montour, Northumberland and 3 more54 min
Jul 3, 4:14 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Sullivan46 min
Jul 3, 4:27 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Snyder63 min
Jul 3, 4:36 PM EDTSpecial Weather StatementCTPDauphin24 min
Jul 3, 4:45 PM EDTSpecial Weather StatementCTPPerry45 min
Jul 3, 5:11 PM EDTAreal Flood AdvisoryCTPColumbia, Dauphin, Northumberland, Schuylkill3 hr
Jul 3, 5:20 PM EDTSevere Thunderstorm WarningCTPSchuylkill55 min
Jul 3, 5:32 PM EDTSevere Thunderstorm WarningCTPLancaster, York58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.